MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 147" (373 CM) BIFUSE 10 DROP BLOOD SET W/170 MICRON FILTER, HAND PUMP, 2 CLAVE®; STOPCOCK, I.V. SET

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 147" (373 CM) BIFUSE 10 DROP BLOOD SET W/170 MICRON FILTER, HAND PUMP, 2 CLAVE®; STOPCOCK, I.V. SET
Model Number B5216
Medical Device Problem Code Air/Gas in Device (4062)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/07/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is available for evaluation, however has not been received.
 
Event or Problem Description
The event involved a 147" (373 cm) bifuse 10 drop blood set w/170 micron filter, hand pump, 2 clave® w/remv 3 gang 1o2® manifold (blue, yellow, red), check valve rotating luer, 1 ext, where it was reported that air was present in line closest to the patient's central port.The patient was being transported from the operating room (or) to the intensive care unit (icu), was intubated and sedated, and receiving a blood infusion.The attending doctor noted the air in line and did not know how much air entered the patient's system.Upon closer look, it was noted that the blue port was depressed and perhaps allowed the air to enter.The issue was resolved by replacing the blood tubing.There was patient involvement, however no report of patient harm.
 
Additional Manufacturer Narrative
The complaint of a stick down can be confirmed on the returned one used partial list #b5216, 147" (373 cm) bifuse 10 drop blood set w/170 micron filter, hand pump, 2 clave® w/remv 3 gang 1o2® manifold (blue, yellow, red), check valve rotating luer, 1 ext; lot #6037886.As received the silicone seal of the y-clave on the partial set was stuck down.The y-clave was disassembled to evaluate the seal and spike.The seal was torn on the top surface of the seal.The spike was crushed and twisted.No damages or anomalies noted on the returned new b5216.The probable cause of the damaged seal and internal spike is due to access with an incompatible mating device during use.The dfu states: "connectors are compatible with iso male luers having an internal diameter between 0.062¿ and 0.110¿." the device history review (dhr) for lot 6037886 was reviewed and no non conformities were found that would have led to the reported complaint.

Brand Name
147" (373 CM) BIFUSE 10 DROP BLOOD SET W/170 MICRON FILTER, HAND PUMP, 2 CLAVE®
Common Device Name
STOPCOCK, I.V. SET
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
Manufacturer Contact
michael visocnik
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key15805825
Report Number9617594-2022-00303
Device Sequence Number14802897
Product Code FMG
UDI-Device Identifier00887709067615
UDI-Public(01)00887709067615(17)270601(10)6037886
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K964435
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberB5216
Device Catalogue NumberB5216
Device Lot Number6037886
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/27/2022
Supplement Date Received by Manufacturer12/19/2022
Initial Report FDA Received Date11/16/2022
Supplement Report FDA Received Date01/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BLOOD COMPONENT.; CENTRAL LINE PORT, UNK MFR.
Patient SexUnknown